Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 109, NWS Twin Cities, MN

June 13, 2005Meeker County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 13, 2005, 7:32 PM CDT for Meeker County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 7:32 PM CDT (00:32 UTC)
Expired
Jun 13, 2005, 8:15 PM CDT
In force
43 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Meeker County, MN

The radar

The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:20 PM CDTTornado WatchSPC8 hr
Jun 13, 6:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 140032
SVRMPX
MNC093-140115-
/O.NEW.KMPX.SV.W.0109.050614T0032Z-050614T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEEKER COUNTY IN CENTRAL MINNESOTA

* UNTIL 815 PM CDT

* AT 727 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 6 MILES
  WEST OF LITCHFIELD...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANANNAH...
  WESTPORT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4510 9475 4505 9449 4528 9432 4532 9476

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 3:50 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT MON JUN 13 2005

.DISCUSSION...
A GREAT DEAL OF INGREDIENTS COMING TOGETHER ACROSS MUCH OF THE MPX
CWA FOR A SEVERE WEATHER OUTBREAK.  DEEP LAYER SHEAR IS INCREASING
FROM WEST CENTRAL MINNESOTA SOUTHEAST INTO CENTRAL IOWA ON THE SPC
HOURLY MESOANALYSIS PAGE...A REFLECTION OF UPPER LEVEL JET STREAM
ROTATING AROUND THE BASE OF A NEGATIVE TILT TROUGH AND EJECTING
NORTHWARD TOWARD OR AREA.  CAPE BUILDUP HAS BEEN SLOW
TODAY...REFLECTING CLOUD COVER FROM CONVECTION THAT PASSED THROUGH
EARLIER THIS MORNING...BUT VERY HIGH VALUES OF 0-3 KM CAPE (I.E.
100-150J/KG) CAN BE SEEN WORKING NORTHWARD UP THE MISSISSIPPI RIVER
VALLEY (AGAIN SPC PAGE) AS WELL AS OVER NORTHWEST IOWA AND SOUTHWEST
MINNESOTA (ALSO 100-150 J/KG).  0-1 KM BULK SHEAR AND 0-3 KM VGP
PARAMETERS ARE NOT PARTICULARLY HIGH...BUT BOTH RUC40 AND NAM40 ARE
FORECASTING A DRAMATIC INCREASE IN SAME THROUGH 00 GMT. FIRING
CONVECTION WILL NO DOUBT INCREASE 0-1 KM BULK SHEAR AS OUTFLOW FROM
FIRING STORMS BACKS THE WIND FIELD DUE TO SAGGING OUTFLOW
BOUNDARIES. SURFACE LOW HAS VERY LOW CNTRAL PRESSURE FOR THIS TIME
OF YEAR...SO THE SYNOPTIC CLIMATOLOGY FOR THIS EVENT SUGGESTS A
SIGNIFICANT TORNADO RISK (I.E. F2 AND ABOVE STRENGTH). WE WILL STAY
WITH THE FLOOD WATCH OVER OUR NORTHWEST COUNTIES...BUT BEST
DEFORMATION ZONE LIFTING HAS PROGRESSED NORTH AND WEST OF THESE
COUNTIES AS SEEN ON MOISTURE CHANNEL LOOP.

REMAINDER OF GRIDS REFLECT MOVING PRECIPITATION EASTWARD OUT OF
MINNESOTA TUESDAY NIGHT AND OUT OF OUR WISCONSIN COUNTIES BY NOON
WEDNESDAY.

LONGER TERM...THURSDAY NIGHT THROUGH MONDAY
LAST FEW RUNS OF THE GFS HAVE BEEN CONSISTENT ON SLOWLY BUILDING
WARM UPPER RIDGE OVER THE CWA FOR THIS PERIOD. GIVEN RUN TO RUN
CONTINUITY...CONFIDENCE IS HIGH IN A WARM DRY PERIOD. THIS WAS
ALREADY INDICATED ON THE MID SHIFT...SO ONLY MINOR CHANGES MADE TO
EXISTING GRIDS. MIN MAX TEMPERATURES ARE CONSISTENT WITH 13/00Z MEX
GUIDANCE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...FLOOD WATCH...W CNTRL MN THROUGH TUESDAY MORNING.
.WI...NONE.

&&

WET/NAISTAT
Hazardous weather outlook, Jun 13, 11:55 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CDT MON JUN 13 2005

MNZ043>045-049>053-057>063-065-066-068-073-141100-
ANOKA-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-MCLEOD-
MEEKER-MILLE LACS-MORRISON-RAMSEY-REDWOOD-RENVILLE-SHERBURNE-STEARNS-
WASHINGTON-WRIGHT-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY
DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MNZ041-042-047-048-054>056-064-141100-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-
YELLOW MEDICINE-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST
CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

...FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT...

BY DAWN TUESDAY BETWEEN ONE AND ONE QUARTER AND TWO INCHES OF RAIN
IS EXPECTED TO FALL ALONG AND WEST OF A LINE FROM LONG PRAIRIE TO
BENSON TO GRANITE FALLS. THIS AMOUNT OF RAINFALL COULD CAUSE
CREEKS AND STREAMS TO RISE SIGNIFICANTLY. PONDING OF WATER IS
ALSO POSSIBLE IN LOW LYING AREAS INCLUDING DITCHES AND UNDERPASSES
ALONG AREA ROADS. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON SOUTH OF BENSON. LARGE HAIL...HEAVY
DOWNPOURS...AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WIZ014>016-023>028-141100-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS WEST CENTRAL WISCONSIN. LARGE HAIL...
HEAVY DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MNZ067-069-070-074>078-082>085-091>093-141100-
BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-
NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-WATONWAN-
1155 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS CENTRAL MINNESOTA. LARGE HAIL...HEAVY
DOWNPOURS...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NAISTAT

In the hours before

Local storm report, Jun 13, 5:44 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             MORRIS                  45.59N 95.91W
06/13/2005  0.88 INCH        STEVENS            MN   LAW ENFORCEMENT

&&

KK
Local storm report, Jun 13, 6:06 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             NEW PRAGUE              44.55N 93.57W
06/13/2005  0.75 INCH        SCOTT              MN   LAW ENFORCEMENT

&&

KK
Local storm report, Jun 13, 6:09 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             REDWOOD FALLS           44.54N 95.11W
06/13/2005  0.75 INCH        REDWOOD            MN   TRAINED SPOTTER

&&

KK
Local storm report, Jun 13, 6:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
614 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             NEW PRAGUE              44.55N 93.57W
06/13/2005  0.75 INCH        SCOTT              MN   TRAINED SPOTTER

&&

KK
Local storm report, Jun 13, 7:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             PRIOR LAKE              44.73N 93.43W
06/13/2005  1.00 INCH        SCOTT              MN   TRAINED SPOTTER

0702 PM     HAIL             ST PAUL                 44.95N 93.10W
06/13/2005  1.00 INCH        RAMSEY             MN   TRAINED SPOTTER

&&

KK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSevere Thunderstorm WarningMPXAnoka, Ramsey, Washington60 min
Jun 13, 7:10 PM CDTSevere Thunderstorm WarningMPXDakota65 min
Jun 13, 7:15 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison47 min
Jun 13, 7:20 PM CDTTornado WarningMPXRamsey26 min
Jun 13, 7:22 PM CDTSevere Thunderstorm WarningMPXPope53 min
Jun 13, 7:25 PM CDTSevere Thunderstorm WarningMPXIsanti50 min
Jun 13, 7:30 PM CDTSevere Thunderstorm WarningMPXDouglas60 min
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningMPXLe Sueur48 min
Jun 13, 7:45 PM CDTSevere Thunderstorm WarningMPXMcLeod45 min
Jun 13, 7:53 PM CDTSevere Thunderstorm WarningMPXWashington67 min
Jun 13, 8:03 PM CDTSevere Thunderstorm WarningMPXMille Lacs60 min
Jun 13, 8:10 PM CDTSevere Thunderstorm WarningMPXChisago66 min
Jun 13, 8:12 PM CDTFlash Flood WarningMPXDouglas4 hr
Jun 13, 8:15 PM CDTSevere Thunderstorm WarningMPXRice, Scott36 min
Jun 13, 8:17 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift33 min
Jun 13, 8:37 PM CDTSevere Thunderstorm WarningMPXTodd54 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.